Add new comment

Hi. What dose of olanzapine is he on? Is he on generic or original?
I have been on original since 1997. I take only 5 mgs.
When I up the dose I get depressed.
I also get depressed and have other side effects with anti-epileptic drugs.
The feelings I get are hard to explain and if your son has them he may feel shame or not understand them as a side effect.
I am a fifty year old female.
I have failed on many meds.
I suggest slowly cutting his dose in by 2.5 at a time....to see if it actually improves him.
I am not a doctor or expert of any kind....
However I have been in multiple research studies and each time I try something new ....I get worse, not better.
Also could you be mistaking drowsiness for depression?
If so, lower the dose by 2.5 every three months to see if the sedation lifts.
Again do this with his doctor.
I went to the school of hard knocks to learn this.
Oh! And generics can be different trying different brands of olanzapine might help.
I have schizoaffective and have never been an addict or smoker.
Give his psychiatrist a chance to help you and your son.
Switching just puts you back a square one!
At least he knows your son and can evaluate him as getting better or worse.
Remember the more input you give and support you show...the better it will be for your son!!

God bless,
Debbie

comments

Plain text

  • No HTML tags allowed.
  • Web page addresses and e-mail addresses turn into links automatically.
  • Lines and paragraphs break automatically.

Please note that researchers cannot give specific recommendations or advice about treatment; diagnosis and treatment are complex and highly individualized processes that require comprehensive face-to- face assessment. Please visit our "Ask an Expert" section to see a list of Q & A with NARSAD Grantees.
By submitting this form, you accept the Mollom privacy policy.